MAUDE Adverse Event Report: LUMENIS LTD LIGHSHEER DUET; SOLID STATE AESTHECIC LASER DELIVERY DEVICE

LUMENIS LTD LIGHSHEER DUET; SOLID STATE AESTHECIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis received an adverse event report on a patient who sustained burn following treatment by lightsheer duet device.Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The description of the performed work in "work performed " field above was initially incorrect, due to technical service personnel error, so see below the updated description: an examination of the subject device was performed by lumenis service engineer.He visited the facility on (b)(6) and tested the device.The coolant was low.He added coolant and allowed it to run to make sure there are no air pockets in the cooling system.Ce checked power out.All power rates were found in acceptable limits.He also checked the chill tip temperature and it was good (no adjustment needed).According to the information received there is no malfunction found on a system.Device malfunction wasn't the suspected cause of the adverse event.The system lightsheer duet gasb00000:(b)(4) was installed on (b)(6) 2015 and last pm was performed on (b)(6) 2021.Clinical evaluation (pi) wasn't performed yet, but as we have to report on 27th day, lumenis is reporting the event in an 'abundance of caution'.There is no additional information regarding the system that can help to understand the root cause of the adverse event.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.Because of the lack of information (no pi received) lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
Reported that prior to last week when a patient got burned on the second half of their treatment they had got error messages regarding diode current low and temp out of range.They just acknowledged it and proceeded to use the system.The patient was being on their arms and chest, they were burned on both arms.Not sure which hp this occurred with.
 
Event or Problem Description
The facility personnel reported on burning patient a week ago during the second half of their treatment.They also advised, that they had got error messages regarding diode current low and temp out of range.They just acknowledged it and proceeded to use the system.The patient was burned on his both arms and chest.
 
Additional Manufacturer Narrative
Lumenis received an adverse event report on a patient who sustained burn following treatment by lightsheer duet device.Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The description of the performed work in "work performed " field above was initially incorrect, due to technical service personnel error, so see below the updated description: an examination of the subject device was performed by lumenis service engineer.He visited the facility on september 24 and tested the device.The service engineer advised: the coolant was low.He added coolant and allowed it to run to make sure there are no air pockets in the cooling system.Ce checked power out.All power rates were found in acceptable limits.He also checked the chill tip temperature and it was good (no adjustment needed).According to lumenis gso personnel, there is no risk of burning due to "low" level of coolant, because the system stops working when the coolant level reaches required minimum level.Another aspect, diode low current and temperature outside limits also could not be a reasonable case for burning, because system shuts down immediately when temperature is reaching 30 degrees celsius, so adding of the coolant in this case is just maintenance operation and not related to the cause of the adverse event.According to the information above we conclude that there is no malfunction found on a system, so device malfunction was not the suspected cause of the adverse event.The system lightsheer duet gasb00000:7224 was installed on june 30, 2015 and last pm was performed on april 29, 2021.By 27th day from opening of the complaint clinical evaluation (pi) wasn't performed yet, so lumenis reported this event in an 'abundance of caution', because there were no additional information regarding the system that could help to understand the root cause of the adverse event.On september 30, lumenis clinical director have sent a pi and concluded: "customer reports a patient was burned during the use of the lightsheer duet.It was also stated that an error code on the laser was ignored and the treatment was continued.The incident involved a 36y/o male skin type ii on his chest and arms.This was the patients first treatment in this area.The hair distribution was considered coarse and dark brown.The settings given were 30/j/cm2, 30ms, 805nm, rate =fast.Photo's were not provided.Treatment post laser hair removal was not rendered.The provider was not trained by lumenis and a test spot was not performed.This is user error.I am unable to see photo's however when using the laser in the fast mode one of the problems that i've seen is the ease at which the clinician can double pulse.I would like to see photo's of this area.The patient was not given any post care by the provider".Possible effect is hyper and or hypopigmentation.Severity is very minor and its rank is 2 wich should not be reportable.Since additional significant information become available, lumenis updated complaint record accordingly and also submitted a follow-up medwatch report.

Brand Name
LIGHSHEER DUET
Common Device Name
SOLID STATE AESTHECIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD
6 hakidma st.
po box 240
yokneam, isr 20692 04
IS  2069204
MDR Report Key12553958
Report Number3004135191-2021-00067
Device Sequence Number14283460
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR